Alert archive / Illinois / Tornado Warnings in 2008

Tornado Warning 10, NWS Chicago, IL

June 4, 2008Livingston County, Illinois

NWS Chicago, IL issued this tornado warning at Jun 4, 2008, 7:45 PM CDT for Livingston County, Illinois. It was in force for 48 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2008, 7:45 PM CDT (00:45 UTC)
Expired
Jun 4, 2008, 8:33 PM CDT
In force
48 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon

County Livingston County, IL

The radar

The Chicago radar (KLOT), 89 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 8:01 PM CDTTORNADO7 S Flanagan, ILTRUCKER REPORTS TWO TORNADOES MERGING WEST OF I-55 NEAR MILE MARKER 190.
Jun 4, 8:03 PM CDTTORNADO7 S Flanagan, ILTORNADO ON THE GROUND AT INTERSECTION OF 200E AND 1100N.
Jun 4, 8:04 PM CDTTORNADO7 S Flanagan, ILOUTBUILDINGS DESTROYED. LOCATION IS 3-4 MILES NORTH OF GRIDLEY.
Jun 4, 8:23 PM CDTTORNADO3 S Pontiac, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 7:02 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2437 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1115 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
1.2
Supercell composite
9.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLOT 050046
TORLOT
ILC105-050145-
/O.NEW.KLOT.TO.W.0010.080605T0045Z-080605T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
745 PM CDT WED JUN 4 2008

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* TORNADO WARNING FOR...
  LIVINGSTON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 845 PM CDT...

* AT 742 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG
  ROTATION IN A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF FLANAGAN...
  MOVING NORTHEAST AT 15 MPH. THIS STORM IS LIKELY TO PRODUCE A
  TORNADO. 

* THE TORNADO WILL BE NEAR...
  FLANAGAN BY 810 PM...
  PONTIAC BY 845 PM...

TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE
ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM THURSDAY MORNING FOR
NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.

LAT...LON 4075 8869 4076 8893 4089 8893 4110 8860
      4111 8826 4103 8826
TIME...MOT...LOC 0045Z 238DEG 13KT 4077 8891

$$

KREIN
4 follow-up statements
000 
WWUS53 KLOT 050056
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
755 PM CDT WED JUN 4 2008

ILC105-050145-
/O.CON.KLOT.TO.W.0010.000000T0000Z-080605T0145Z/
LIVINGSTON IL-
755 PM CDT WED JUN 4 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
LIVINGSTON COUNTY...

AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 7 MILES SOUTH OF
FLANAGAN...MOVING NORTHEAST AT 22 MPH.

THE TORNADO WILL BE NEAR...
  FLANAGAN BY 805 PM CDT...
  PONTIAC...AND 8 MILES SOUTHEAST OF CORNELL BY 830 PM CDT...
  ODELL BY 845 PM CDT...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.

LAT...LON 4075 8869 4076 8893 4089 8893 4110 8860
      4111 8826 4103 8826
TIME...MOT...LOC 0055Z 236DEG 19KT 4079 8886

$$

KREIN
000 
WWUS53 KLOT 050115
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
815 PM CDT WED JUN 4 2008

ILC105-050145-
/O.CON.KLOT.TO.W.0010.000000T0000Z-080605T0145Z/
LIVINGSTON IL-
815 PM CDT WED JUN 4 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
LIVINGSTON COUNTY...

AT 814 PM CDT...TRAINED WEATHER SPOTTERS AND DOPPLER RADAR WERE 
TRACKING A TORNADO.  THIS TORNADO WAS LOCATED 8 MILES SOUTHEAST OF 
FLANAGAN...MOVING EAST NORTHEAST AT 19 MPH.

THE TORNADO WILL BE NEAR...
  PONTIAC BY 835 PM CDT...

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

LAT...LON 4103 8826 4075 8869 4079 8887 4089 8893
      4110 8860 4111 8826
TIME...MOT...LOC 0115Z 257DEG 17KT 4079 8875

$$

GITRO/IZZI
000 
WWUS53 KLOT 050127
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
826 PM CDT WED JUN 4 2008

ILC105-050145-
/O.CON.KLOT.TO.W.0010.000000T0000Z-080605T0145Z/
LIVINGSTON IL-
826 PM CDT WED JUN 4 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR CENTRAL
LIVINGSTON COUNTY...

AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STRONG CIRUCLATION AND A POSSIBLE TORNADO 6 MILES 
SOUTHWEST OF PONTIAC...MOVING EAST AT 20 MPH.

THE TORNADO WILL BE NEAR...
  PONTIAC BY 835 PM CDT...

THERE HAVE BEEN UNCONFIRMED REPORTS RELAYED BY LAW ENFORCEMENT OF A 
TORNADO WITHIN THE PAST FEW MINUTES WITH THIS STORM. THIS IS A 
DANGEROUS STORM...SEEK SHELTER IN AN INTERIOR ROOM AND STAY AWAY 
FROM WINDOWS

LAT...LON 4101 8829 4077 8867 4075 8869 4080 8877
      4083 8879 4104 8855
TIME...MOT...LOC 0126Z 257DEG 17KT 4080 8868

$$

GITRO/IZZI
000 
WWUS53 KLOT 050132
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
832 PM CDT WED JUN 4 2008

ILC075-091-050215-
/O.CON.KLOT.TO.W.0012.000000T0000Z-080605T0215Z/
IROQUOIS IL-KANKAKEE IL-
832 PM CDT WED JUN 4 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHEASTERN KANKAKEE AND NORTHERN IROQUOIS COUNTIES...

AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 6 MILES WEST OF
CLIFTON...MOVING NORTHEAST AT 14 MPH.

THE TORNADO WILL BE NEAR...
  CLIFTON BY 845 PM CDT...
  CHEBANSE BY 900 PM CDT...
  AROMA PARK...8 MILES WEST OF ST. ANNE...9 MILES NORTHWEST OF
  PAPINEAU...AND 9 MILES SOUTHWEST OF SUN RIVER TERRACE BY 915 PM
  CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.

LAT...LON 4121 8754 4099 8754 4082 8812 4098 8812
TIME...MOT...LOC 0132Z 239DEG 12KT 4096 8802

$$

KREIN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jun 4, 7:17 PM CDT, 28 minutes earlier.

Area forecast discussion, Jun 4, 7:17 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
717 PM CDT WED JUN 4 2008

.DISCUSSION...
300 PM CDT

THE FORECAST PICTURE REMAINS JUST AS CHALLENGING EVEN AS WE GET
CLOSER TO THE EVENT.  AT THE SURFACE...THE WARM FRONT HAS SURGED
NORTH DURING THE EARLY AFTERNOON HOURS...PUSHING NORTH OF RFD OVER
NCNTRL IL AND JUST SOUTH OF MDW IN NERN IL AND NORTH OF VP IN NRN
IN.  THE COOLER LAKE WATERS WILL LIKELY INHIBIT NED PROGRESSION OF
THE FRONT OVER THE ERN EXTREME...BUT SHOULD CONTINUE A LITTLE
FURTHER NORTH OVER THE WRN EXTREME.  EXPECT THAT THE FRONT SHOULD GO
STORY ALGA THE IL/WI BORDER LATE THIS EVENING...PUTTING MUCH OF THE
AREA IN A MOISTURE LADEN WARM SECTOR.  CONVECTION HAS ALREADY BROKEN
OUT OVER CNTRL IL AT ISSUANCE TIME AND LATEST SATELLITE IMAGERY
INDICATES WIDESPREAD CU DEVELOPMENT AND A CONTINUED DECREASE IN
CLOUD COVER OVER NRN IL.  SFC TEMPS CONTINUE TO WARM THIS AFTERNOON
AND HAVE SURGED INTO THE UPPER 70S TO LOW 80S SOUTH OF THE
FRONT...WITH DEWPOINT INCREASING INTO THE UPPER 60S AND LOWER
70S...THERE WILL BE PLENTY OF MOISTURE TO WORK WITH.  THE MAJOR
CONCERN FOR THE SHORT TERM WILL BE TIMING AND INTENSITY OF
CONVECTION.  FOR MODEL GUIDANCE TODAY...HAVE GENERALLY FOLLOWED THE
GFS PATTERN WHICH HAS BEEN RATHER CONSISTENT.  GFS BUFKIT SOUNDINGS
SHOW A THIN BUT INCREASING POSITIVE CAPE PROFILE WITH LITTLE CINE.
BY 00Z...NRN IL SOUNDINGS SHOW CAPE REACHING NEAR 2000 J/KG...SO
CONVECTIVE POTENTIAL IS HIGH.  EVEN THOUGH NO ACTIVITY HAS STARTED
YET THIS AFTERNOON OVER THE LOCAL AREA FEEL CONFIDENT ENOUGH TO KEEP
LIKELY POPS OVER THE AREA THROUGH 06Z.  THE SEVERE POTENTIAL REMAINS
IN PLACE AS WELL AS HEAVY RAINFALL/FLOODING POTENTIAL...PARTICULARLY
FOR THE SOUTHER COUNTIES WHICH HAVE RECEIVED EXCESSIVE RAINFALL OVER
THE PAST SEVERAL DAYS.  GIVEN THE LY MID LEVEL FLOW OF RAND 50KT
AND SLY LOWER LEVEL FLOW...THERE SHOULD BE ADEQUATE VEERING OF
WINDS WITH HEIGHT AND STRONG ENOUGH MID LEVEL FLOW TO SUPPORT SEVERE
CRITERIA HAIL AND WINDS.  ACTIVITY SHOULD CONTINUE THROUGH THE
OVERNIGHT HOURS...THOUGH LIFTING NED WITH TIME AS THE WARM FRONT
CONTINUES TO LIFT NED INTO WISCONSIN.  SOME LINGERING CONVECTIONS IS
POSSIBLE OVER THE NRN TIER COUNTIES THROUGH THE MORNING HOURS...BUT
THE MAIN CONCERN WILL SHIFT TO HEAT AND HUMIDITY FOR THURSDAY AND
FRIDAY.  WITH A BUILDING HIGH OVER THE SEEN CONUS AND THE DEEPENING
UPPER LOW OVER THE NRN PLAINS...PERSISTENT SLY FLOW WILL ALLOW FOR
A CONTINUED PATTERN OF WARM/MOIST ADVECTION WITH TEMPERATURE
APPROACHING...OR EXCEEDING 90F FOR THE FIRST TIME THIS SPRING.  THE
HIGH REMAINS PARKED OVER THE SEEN CONUS FOR THE NEXT FEW
DAYS...WHILE THE CNTRL PLAINS UPPER LOW TRACKS NEED INTO CANADA AND
WEAKENS AS IT TRIES TO RIDE OVER THE RIDGE.  CONSEQUENTLY...THERE IS
LITTLE CHANGE IS EXPECTED IN THE PATTERN OR GENERAL FORECAST FOR THE
FEW DAYS.  WILL MAINTAIN A PERIOD WARM...HUMID CONDITIONS FOR THE
REMAINDER OF THE WEEK AND INTO THE WEEKEND.  WITH THE BUILDING ERN
RIDGE...THE BEST CHANCE FOR DRY WEATHER SHOULD BE THURSDAY NIGHT AND
EARLY FRIDAY...BUT POPS SHOULD INCREASE FOR LATE FRIDAY AND SATURDAY
AS A SHORT WAVE ROTATING AROUND THE SERN PERIPHERY SHOULD MOVE OVER
NWRN IL...PROVIDING ADEQUATE UPPER SUPPORT TO JUSTIFY THE LIKELY
POPS FOR FRIDAY AFTERNOON THROUGH EARLY SATURDAY MORNING.

KREIN

&&

.AVIATION...
717 PM CDT

0000 UTC TAFS...
CONVECTION FIRING ALONG SURFACE BOUNDARY BETWEEN I-74 AND I-80
ACROSS EASTERN IL IN AREA OF GOOD SURFACED BASED INSTABILITY WITH
CAPE VALUES AROUND 2200 AND L.I.S -3 TO -4. AS TSTMS MOVE FARTHER
NORTH EXPECT ACTIVITY TO WEAKEN SOMEWHAT AS IT INTERACTS WITH COOL
STABLE LAYER ASSOCIATED WITH LAKE MICHIGAN. HOWEVER EXPECT TSTMS
TO STILL BE CAPABLE OF PRODUCING HAIL AND 35 KT WIND GUSTS AS FAR
NORTH AS ORD/DPA/MDW/GYY AS MARINE LAYER VERY SHALLOW AT THIS
POINT.

CURRENT TRENDS BRING TSTMS NORTH TO MDW/GYY AROUND 02Z AND ORD
AROUND 0230Z. EXPECT ABOUT A 2 HOUR WINDOW OF THUNDER WITH TSTMS
CONTINUING TO LIFT NORTH DURING THE EVENING. LAKE BREEZE BOUNDARY
CONTINUES TO SLOWLY PUSH WEST THIS EVENING AND WITH CONVECTION
OVERRIDING THIS BOUNDARY EXPECT WIND FIELD TO BECOME MESSY.
SOUTHERLY GRADIENT TO GRADUALLY REESTABLISH ITSELF OVERNIGHT AS SFC
BOUNDARY LIFTS FARTHER NORTH AND SOUTHERLY GRADIENT TAKES HOLD.

EXPECT TO SEE SOME REDUCTION IN VISIBILITY LATE TONIGHT AND TOWARD
DAYBREAK WITH LIGHT FOG AND HIGH SFC DEW POINTS/WET GROUND. MODEST
SOUTHERLY GRADIENT SHOULD INHIBIT ANY DENSE FOG HOWEVER WITH THE
EXCEPTION OF OVER LAKE MICHIGAN OR ALONG THE IMMEDIATE SHORE LINE.

ED F

&&

.MARINE...
114 PM CDT

A STATIONARY FRONT LIES FROM NORTHERN OHIO THROUGH NORTH CENTRAL
ILLINOIS TO A LOW IN SOUTHERN KANSAS THIS MORNING. THE PRESSURE OF
THE LOW IN KANSAS MOVE INTO EASTERN IOWA BY THIS EVENING. THE
FRONT WILL MOVE NORTH AS A WARM FRONT INTO NORTHERN ILLINOIS...
NORTHERN
INDIANA TO NORTHERN OHIO. THIS FRONT WILL CONTINUE MOVING NORTH
TO NORTHERN LAKE MICHIGAN BY THURSDAY EVENING.

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH UNTIL 11 PM CDT THIS EVENING FOR FORD-IROQUOIS-
     LIVINGSTON COUNTIES.
IN...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR BENTON COUNTIES.
LM...NONE.

&&
Hazardous weather outlook, Jun 4, 4:00 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
400 PM CDT WED JUN 4 2008

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
050945-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
400 PM CDT WED JUN 4 2008 /500 PM EDT WED JUN 4 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS EVENING AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

    THUNDERSTORMS...SOME MAY PRODUCE: HAIL UP TO 1 INCH.
    LOCALLY DAMAGING WINDS IN EXCESS OF 60 MPH.
    HEAVY DOWNPOURS WHICH COULD RESULT IN LOCALIZED FLOODING.

  AREAS AFFECTED...TIMING AND DISCUSSION:

SCATTERED SHOWERS ARE DEVELOPING IN THE LATE AFTERNOON HOURS OVER
PORTIONS OF THE REGION ALONG AND SOUTH OF INTERSTATE 80. SCATTERED
THUNDERSTORMS...SOME POSSIBLY SEVERE...ARE EXPECTED TO DEVELOP
DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...PARTICULARLY
SOUTH OF THE INTERSTATE 88 CORRIDOR.  COOLER FLOW OFF OF LAKE
MICHIGAN WILL INHIBIT THUNDERSTORM FORMATION NEAR THE LAKE FRONT IN
ILLINOIS AND INDIANA...BUT SOME STORMS MAY FORM ALONG A LAKE BREEZE
BOUNDARY WHICH COULD THEN MOVE INTO LAKE FRONT LOCATIONS.
THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL BECOME INCREASINGLY
LIKELY ACROSS THE REMAINDER OF THE OUTLOOK AREA DURING THE LATE
EVENING HOURS...POSSIBLY CONTINUING INTO THE OVERNIGHT HOURS.  THE
SEVERE THUNDERSTORM POTENTIAL WILL DECREASE INTO THE EARLY MORNING
HOURS.

FLOODING WILL REMAIN A POSSIBILITY OVERNIGHT FOR THE FAR SOUTHERN
PORTIONS OF THE OUTLOOK AREA...PARTICULARLY FOR LOCATIONS SOUTH OF A
LINE FROM RENSSELAER TO DWIGHT.  THE ENVIRONMENT IS VERY MOIST AND
THESE LOCATIONS HAVE RECEIVED HEAVY RAINFALL IN RECENT DAYS.
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO 1 INCH ARE FORECAST
TONIGHT...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE.

FLOODING OF URBAN...SMALL STREAMS AND LOW LYING AREAS IS POSSIBLE
TONIGHT OVER LOCATIONS NORTH OF THE RENSSELAER TO DWIGHT LINE AS
SOME THUNDERSTORMS MAY PRODUCE ISOLATED RAINFALL RATES OF 1 TO 2
INCHES PER HOUR AND BASIN AVERAGE AMOUNTS UP TO ONE INCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE UNSETTLED WEATHER PATTERN IS EXPECTED TO CONTINUE THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK WITH PERIODIC CHANCES OF
THUNDERSTORMS.

THE MOST ORGANIZED THUNDERSTORM THREAT...INCLUDING THE POTENTIAL
FOR SEVERE THUNDERSTORMS...WILL EXIST LATE FRIDAY AFTERNOON INTO
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-050945-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
400 PM CDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...THIS EVENING AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS EVENING AND LIKELY TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT
FRIDAY.

THUNDERSTORMS...SOME POSSIBLY SEVERE...ARE LIKELY FRIDAY NIGHT.

THERE IS ALSO A CHANCE OF THUNDERSTORMS OVER THE LAKE FROM SATURDAY
NIGHT THROUGH TUESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-050945-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
400 PM CDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...THIS EVENING AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN PORTIONS OF THE LAKE
THIS AFTERNOON...AND ACROSS THE ENTIRE LAKE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS...SOME POSSIBLY SEVERE...ARE LIKELY FRIDAY AFTERNOON
INTO FRIDAY NIGHT.

THERE IS ALSO A CHANCE OF THUNDERSTORMS OVER THE LAKE FROM SATURDAY
NIGHT THROUGH TUESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

KREIN

In the hours before

Local storm report, Jun 4, 7:17 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
717 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             2 NNW REMINGTON         40.79N 87.17W
06/04/2008  E1.00 INCH       JASPER             IN   TRAINED SPOTTER

&&

LENNING
Local storm report, Jun 4, 7:21 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
721 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     FUNNEL CLOUD     REMINGTON               40.76N 87.15W
06/04/2008                   JASPER             IN   TRAINED SPOTTER

            MULTIPLE REPORTS OF ROTATION NEAR US HWY 24 AND I-65.

&&

LENNING
Local storm report, Jun 4, 7:30 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
730 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TORNADO          3 E RENSSELAER          40.94N 87.09W
06/04/2008                   JASPER             IN   LAW ENFORCEMENT

            SMALL TORNADO ON THE GROUND.

&&

LENNING
Local storm report, Jun 4, 7:41 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
741 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             5 W WATSEKA             40.78N 87.83W
06/04/2008  M0.88 INCH       IROQUOIS           IL   CO-OP OBSERVER

&&

LENNING

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:14 PM CDTTornado WarningLOTIroquois61 min
Jun 4, 7:16 PM CDTTornado WarningLOTIroquois, Kankakee59 min
Jun 4, 7:23 PM CDTAreal Flood AdvisoryLOTFord, Iroquois8 hr
Jun 4, 8:20 PM CDTTornado WarningLOTIroquois, Kankakee55 min
Jun 4, 8:52 PM CDTTornado WarningLOTIroquois41 min
Jun 4, 8:59 PM CDTAreal Flood AdvisoryLOTLivingston57 min
Jun 4, 9:03 PM CDTTornado WarningLOTLaSalle, Livingston31 min
Jun 4, 9:17 PM CDTTornado WarningLOTIroquois, Kankakee58 min
Jun 4, 9:38 PM CDTSevere Thunderstorm WarningLOTCook, Will52 min
Jun 4, 9:52 PM CDTFlash Flood WarningLOTFord, Iroquois, Kankakee, Livingston8 hr
Jun 4, 10:10 PM CDTSevere Thunderstorm WarningLOTGrundy, Kendall35 min
Jun 4, 10:11 PM CDTSevere Thunderstorm WarningLOTWill34 min
Jun 4, 10:13 PM CDTTornado WarningLOTKankakee62 min
Jun 4, 10:31 PM CDTSevere Thunderstorm WarningLOTCook, Will44 min
Jun 4, 10:34 PM CDTSevere Thunderstorm WarningLOTLaSalle, Livingston23 min
Jun 4, 11:29 PM CDTFlash Flood WarningLOTCook, Kankakee, Will6 hr
Jun 4, 11:39 PM CDTDense Fog AdvisoryLOTLake, McHenry4 hr
Jun 5, 1:20 AM CDTSpecial Marine WarningLOT40 min
Jun 5, 1:21 AM CDTSevere Thunderstorm WarningLOTCook54 min
Jun 5, 1:41 AM CDTSevere Thunderstorm WarningLOTCook, DuPage64 min
Jun 5, 1:48 AM CDTSpecial Marine WarningLOT117 min
Jun 5, 5:23 AM CDTAreal Flood WarningLOTKankakee, Will12 hr
Jun 5, 5:47 AM CDTSevere Thunderstorm WarningLOTWinnebago20 min
Jun 5, 7:12 AM CDTSevere Thunderstorm WarningLOTLee, Ogle33 min
Jun 5, 7:21 AM CDTSevere Thunderstorm WarningLOTWinnebago24 min
Jun 5, 7:29 AM CDTSevere Thunderstorm WarningLOTOgle, Winnebago31 min
Jun 5, 7:40 AM CDTSevere Thunderstorm WarningLOTBoone, DeKalb, McHenry, Ogle, Winnebago50 min
Jun 5, 7:56 AM CDTSpecial Marine WarningLOT94 min
Jun 5, 8:00 AM CDTSevere Thunderstorm WarningLOTLake, McHenry45 min
Jun 5, 9:53 AM CDTRiver Flood WarningLOTKankakee3 days
Jun 5, 9:57 AM CDTRiver Flood WarningLOTIroquois10 hr
Jun 5, 10:45 AM CDTRiver Flood WarningLOTBureau, LaSalle54 hr
Jun 5, 5:06 PM CDTRiver Flood AdvisoryLOTWinnebago4 days
Jun 5, 5:34 PM CDTAreal Flood WarningLOTKankakee, Will6 hr

Nearby

Tornado Warnings in Illinois, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.